Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes high BP even after having bystolic?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2254 Questions

default
Posted on Wed, 6 Aug 2014 in Hypertension and Heart Disease
Question: For years i was on nifedipine 60mg once a day ans losartan 20mg twice a day and my blood pressure was in optimal control, lately my legs start swelling a lot and was determined that the nifedipine was the culprit. My Dr. change my medications and no one control my BP know. my legs are ok. Since last week i star taking bystolic 10mg with losartan and my bp doesn't come down average 165/180 and 75/100 and an strong shortness of breath. Yesterday my Dr. Change to edarbyclor 40mg/25mg instead of the losartan and my bp still the same at one time in the Dr's Office 208/110 and the shortness of breath, weakness, thrist its to much. any info?
doctor
Answered by Dr. Benard Shehu 1 hour later
Brief Answer:
Following answer to your questions...

Detailed Answer:
Hi XXXXXXX,
and thank you for asking HCM!

You change the therapy to bistolyc and edarbyclor 40/25 mg, but still your blood pressure is high. However I would like to say that you have to wait for other two weeks to see any improvement in blood pressure parameters.

Unfortunately for you after a long use of nifedipine you have experienced leg swelling, which is one of the side effects of nifedipine (Calcium channel blockers). So you can't use more this group of drugs. If you experienced again shortness of breath and high BP readings (208/110 mmHg) I recommend going to emergency room to treat Hypertensive crisis.

Meanwhile I suggest a healthy life style especially a diet in low salt (sodium) intake.

Hope this answered to your query!
Dr. Benard Shehu
p.s: If you have other questions please don't hesitate to ask me back.

Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at times 145/85 and at times it is normal 130/80 . I did not want to take and start blood pressure...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few months ago (my last dr visit before that was 3 years ago). How long is it safe for my bp to be this high? My dr didn t prescribe any meds, although in his office my bp was 154/95. He also said that I needed to lose weight and eat less salt. I m 5 5 and 169 lbs My other question is, if my weight has any a lot to do with my bp being high would I be able to take a diet pill. A few years ago I was on phentermine 37.5mg and had dramatic weight loss within two months (then had a baby, and packed on some weight) so I thought If I got on the pills I could loose weight quickly and lower by bp. Thanks

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in really controlling my BP so I have monitored it multiple times daily and often have readings such as 134/69 and 127/72(not bad readings). I have really been working hard at exercising and dieting and having a much longer happier balanced life. The problem I am having now is coming across a new term ( pulse pressure ) not pulse rate. They say that if you take your systolic and subtract your diastolic you get your pulse pressure and that it should be in the 40 range or it could be a sign of stiffening arteries. Could anyone tell me if I should be concerned with this or if the result of these recurring high pulse pressures are not significant. I averaged out 14 BP readings over the course of 4 days and the average PP is mid 50s, should I be worried?